Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 5, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Mar 13, 2007, 12:03 AM CDT for Cameron County, Willacy County, Texas. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2007, 12:03 AM CDT (05:03 UTC)
- Expired
- Mar 13, 2007, 1:30 AM CDT
- In force
- 87 min
- Issued by
- NWS Brownsville, TX
- Area
- Whole counties
Counties Cameron County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 46 km from the middle of the area, began a volume at 05:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 5.1 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 322 J/kg
- Mixed-layer CIN
- -181 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBRO 130503
FFWBRO
TXC061-489-130630-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1203 AM CDT TUE MAR 13 2007
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN CAMERON COUNTY IN DEEP SOUTH TEXAS...
THIS INCLUDES THE CITIES OF...SAN BENITO...HARLINGEN...
SOUTHEASTERN WILLACY COUNTY IN DEEP SOUTH TEXAS...
* UNTIL 130 AM CDT
* AT 1158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM 11 MILES NORTH OF RIO HONDO...OR
ABOUT 14 MILES SOUTHEAST OF RAYMONDVILLE...MOVING NORTH AT 15 MPH.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 2606 9781 2598 9756 2630 9739 2650 9741
2648 9762
$$
BC1 follow-up statement
000
WGUS74 KBRO 130605
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
105 AM CDT TUE MAR 13 2007
TXC061-489-130615-
WILLACY TX-CAMERON TX-
105 AM CDT TUE MAR 13 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTERN CAMERON AND
SOUTHEASTERN WILLACY COUNTIES...
LAT...LON 2606 9781 2598 9756 2630 9739 2650 9741
2648 9762
$$
BCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 12, 7:34 PM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, Mar 12, 7:34 PM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 734 PM CDT MON MAR 12 2007 .DISCUSSION... I THINK THAT IS ENOUGH RAIN FOR NOW. AFTER GOING 29 STRAIGHT DAYS WITHOUT MEASURABLE PRECIPITATION...VERY SLOW MOVING THUNDERSTORMS INUNDATED THE EASTERN HALF OF CAMERON COUNTY. NUMBERS ARE AS FOLLOWS: BROWNSVILLE AIRPORT RECEIVED 4.75 INCHES OF RAIN SO FAR TODAY. THIS SETS THE DAILY RECORD /2.73 INCHES IN 1903/...THE 24 HOUR MONTHLY RECORD /3.23 INCHES ON MARCH 15TH 2004/ AND HAS MADE THIS THE THIRD WETTEST MARCH IN BROWNSVILLE HISTORY WITH RECORDS BACK TO 1878. BROWNSVILLE RECEIVED 2.98 INCHES BETWEEN 1155 AM AND 1225 PM...INCLUDING 0.56 INCHES BETWEEN 1205 AND 1210. OTHER OBSERVER REPORTS: PORT ISABEL/BAYVIEW AIRPORT: 3.07 WEST OF LOS FRESNOS: 6.94 PORT ISABEL: 4.10 AND IT IS NOT QUITE OVER YET. A LINE OF SHOWERS BUILDING ALONG THE COAST TO THE SOUTH IS DRIFTING NORTHWARD. WE ARE NOT EXPECTED NEARLY THE DELUGES OF THIS AFTERNOON...BUT IT IS STILL POSSIBLE THAT WE COULD CROSS THE 5 INCH MARK BY MIDNIGHT. CURRENT FORECAST HAS THE SCATTERED SHOWERS WORDING SET WELL. THINK THAT THE LARGE AMOUNTS OF SFC MOISTURE MAY CONTRIBUTE TO FOG FORMATION OVERNIGHT...SO WILL UPDATE TO ADD SOME FOG FOR CAMERON COUNTY. && .AVIATION... && .MARINE... MARINE OBS VARY FM SE FLOW OVR LAGUNA AT AROUND 10 KTS...TO S FLOW OFFSHORE AT 20 KTS. SEAS ARE GENERALLY FM 3 TO 5 FEET AS MCS HAS COLLAPSED NOW OVR OFFSHORE WATERS. AN UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO PRODUCE A CHANCE FOR SHOWERS AND THUNDERSTORMS MOVING ACROSS THE MARINE AREAS FOR THE NEXT FEW DAYS. ANY THUNDERSTORMS MAY PRODUCE FREQUENT LIGHTNING, GUSTY WINDS, AND HEAVY RAINFALL. WINDS AND SEAS WILL BE HIGHER IN OR NEAR ANY SHOWERS OR THUNDERSTORMS. A COLD FRONT WILL MOVE THROUGH THE MARINE AREAS BY FRIDAY AND WINDS WILL SHIFT NORTHEAST IN THE WAKE OF THE FRONT. WINDS AND SEAS WILL INCREASE AFTER FROPA...WITH A POSSIBLE NEED FOR SCA FLAGS BY FRIDAY AFTERNOON THROUGH SATURDAY. && .PREV DISCUSSION... /ISSUED 140 PM CDT MON MAR 12 2007/ DISCUSSION...A CLOSED LOW PRESSURE SYSTEM IN THE MIDDLE LAYERS OF THE ATMOSPHERE WILL CONTINUE TO MEANDER OVER NORTHWEST TEXAS TONIGHT THROUGH TUESDAY. SHOWERS AND THUNDERSTORMS WILL PERSIST OVER DEEP SOUTH TEXAS IN ADVANCE OF THIS SYSTEM...AND THE STORM PREDICTION CENTER HAS INDICATED A SLIGHT RISK OF SEVERE WEATHER FOR THE BRO... CRP...EWX...HGX...SJT...FWD...SHV...AND LCH CWFAS TOMORROW AND TOMORROW NIGHT. AS THE SYSTEM TRACKS EAST ACROSS TEXAS...THE MID- LEVEL FLOW OVER DEEP SOUTH TEXAS WILL BECOMING INCREASINGLY WEST AND NORTHWEST WEDNESDAY...EFFECTIVELY ENDING THE OPPORTUNITY FOR RAIN IN OUR REGION. PLEASANT CONDITIONS WITH WARM TEMPERATURES AND DRY WEATHER WILL GREET THE SPRING BREAKERS AND WINTER TEXANS THAT DAY THROUGH EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 68 79 67 82 / 30 60 30 0 BROWNSVILLE 66 79 67 84 / 30 60 30 0 HARLINGEN 66 80 66 86 / 30 60 30 0 MCALLEN 65 81 66 89 / 30 60 30 0 RIO GRANDE CITY 63 82 66 92 / 20 60 30 0 SOUTH PADRE ISLAND 68 77 67 79 / 30 60 30 0 && .BRO WATCHES/WARNINGS/ADVISORIES... NONE. && 64/58/MARTINEZ
Hazardous weather outlook, Mar 12, 3:30 PM CDT, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 330 PM CDT MON MAR 12 2007 TXZ248>257-131100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 330 PM CDT MON MAR 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REMAINDER OF TONIGHT FROM 3 TO 5 INCHES OF RAINFALL WAS RECEIVED IN CAMERON COUNTY MONDAY AFTERNOON...CREATING FLOODING OF LOW LYING AREAS AND NUMEROUS ROADWAYS. THUNDERSTORMS HAVE MOVED EAST INTO THE ADJACENT GULF OF MEXICO AND FLOOD WATERS WILL SLOWLY DRAIN FROM OUR REGION. MOTORISTS SHOULD BE AWARE OF SATURATED SOILS AND THE CONTINUED CHANCE FOR FLOODED ROADWAYS OVERNIGHT. IF YOU ARE CONFRONTED WITH WATERS OF UNKNOWN DEPTH...TURN AROUND...DONT DROWN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL AND GUSTY WINDS WILL CONTINUE THROUGH WEDNESDAY EVENING AS THE UPPER LOW SLOWLY MOVES EAST. MODERATE TO STRONG NORTH WINDS IN THE WAKE OF A FRONT EARLY FRIDAY WILL BUILD SEAS WITH SMALL CRAFT ADVISORIES POSSIBLE THROUGH SATURDAY.. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. PHILO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 10:57 PM CDT | Flash Flood Warning | BRO | Cameron | 63 min |
| Mar 13, 1:24 AM CDT | Special Marine Warning | BRO | 31 min | |
| Mar 13, 1:30 AM CDT | Flash Flood Watch | BRO | Cameron, Hidalgo, Willacy | 14 hr |
| Mar 13, 3:37 AM CDT | Special Marine Warning | BRO | 38 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.